Original Articles: PDF OnlyAmiodarone in the Treatment of Junctional Ectopic Tachycardia After Cardiac Surgery in Children Report of Two Cases and Review of the LiteratureMichael, Jeff G.1; Wilson, William R. Jr.1,3,5; Tobias, Joseph D.1,2,4Author Information Departments of 1Child Health 2Anesthesiology, and 3Surgery and Divisions of 4Pediatric Critical Care/Anesthesiology and 5Cardiovascular Surgery, University of Missouri, Columbia, Missouri, USA. American Journal of Therapeutics: July 1999 - Volume 6 - Issue 4 - p 223-228 Buy Abstract Junctional ectopic tachycardia (JET) occurs most frequently after operative repair of congenital heart defects. The mechanism is thought to involve direct trauma to the atrioventricular node and His bundle resulting in an ectopic focus. Several therapeutic methods have been described in the pediatric literature with varying degrees of success and complication rates. Because heart rates may exceed 200 to 300 beats per minute, there may be inadequate time for ventricular filling. Ventricular filling can be further compromised because of the asynchrony between the atria and the ventricles. These factors can lead to significant compromise of cardiovascular function in the postoperative patient. We describe our experience with amiodarone in two patients who developed postoperative JET after repair of congenital heart defects. Dosing regimens and previous experience with amiodarone in patients with JET are reviewed. © 1999 Lippincott Williams & Wilkins, Inc.